# SDR USAASB99234

- Difficulty date: September 20, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N334US
- Make and model: Boeing 737301
- Aircraft serial: 23231
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Part number: 658098724
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A, B

## Discrepancy

PIT - FLT 1840 - AFTER PASSING 7,000 FT, A VERY LOUD BANG OCCURRED FROM BEHIND THE INSTRUMENT  PANEL.  HIGH PRESSURE AIR RUSHED OUT AND BLEW INSULATION THROUGH OUT THE COCKPIT.  COCKPIT WAS VERY LOUD.  AUTOPILOT OPERATION WAS AFFECTED AND HAD TO BE TAKEN OFF LINE.  AN EMERGENCY WAS DECLARED AND THE FLIGHT RETURNED TO FIELD AT PIT.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE VISUALLY INSPECTED THE COCKPIT EXTERIOR FOR DAMAGE.  NO DAMAGE WAS FOUND.  PERFORMED PITOT CHECK OF PITOT SYSTEM.  ALL CHECKS NORMAL.  PRESSURIZED AIRCRAFT TO 3.5 PSI.  NO LEAKS NOTED.  INSPECTED AREA BEHIND INSTRUMENT PANEL AND FOUND THE COCKPIT AIR CONDITIONING SPLITTER DUCT CRACKED.  REMOVED AND REPLACED DUCT ASSEMBLY.  LEAK CHE
